When it comes to over-the-counter products that a person can buy in order to help with their diarrhea, you have to be very careful about when to start these medications. Some medications can actually make diarrhea worse. What I mean by that is if you have a C Diff infection or a bacterial infection, and you take some of these over the counter medications, it actually makes things worse because it doesn't allow your body to clear the toxin. Therefore, if you do have severe diarrhea, speak to your physician before using any of these over-the-counter medications. But some of the more common ones that are out there are Imodium or Pepto-Bismol. These are medications that help bind and absorb a lot of the fluid in your GI tract and slow down the motility and the contraction of the bowl. And they helped with the symptoms, but they really don't treat any underlying etiology to what's causing the diarrhea.
Send this to a friend